MAUDE Adverse Event Report: MERIDIAN BIOSCIENCE, INC. IMMUNOCARD STAT! EHEC; E. COLI SEROLOGICAL REAGENT

MERIDIAN BIOSCIENCE, INC. IMMUNOCARD STAT! EHEC; E. COLI SEROLOGICAL REAGENT
Model Number 751630
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 07/18/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Review of final release quality control testing indicates test performing according to established specifications.Evaluation of retain kit lot from same lot tested by manufacturer on (b)(6) 2017 using positive control, negative control, and qualified toxin 2 (+) / toxin 1 (-) broth samples.Control results were valid.Qualified specimens returned expected results.Review of complaint records shows no other complaints reported for kit lot.(b)(4).
 
Event or Problem Description
Manufacturer became aware of death of (b)(6) year old, female due to complications arising from e.Coli infection, hemolytic uremic syndrome (hus).Patient had been tested using immunocard stat! ehec product, negative results reported.Notification of patient death was received on (b)(6), by manufacturer personnel during routine sales call with testing facility.The following information was collected by (b)(6).Complaint handling department (technical service): inside sales representative notified technical service that customer disclosed patient tested for ehec at their facility had expired.Patient test result was reported as 'negative' by (b)(6) immunocard stat! ehec, catalog 751630.Patient was transferred to another facility and was tested for ehec.Patient results reported as 'toxin 2 positive' at other facility.Sometime between the initial testing and the subsequent testing, patient was treated with antibiotics.Patient died.Technical service personnel contacted customer as follow-up.Technical service was advised by the customer that they were not able to give any additional details regarding the situation.Technical service personnel reviewed testing and procedure with customer.Customer reported using gn broth for testing.Customer accepts preserved and unpreserved specimens.Customer has seen no issues with testing or qc.The person performing the test is an experienced user.Specimen is no longer available for additional testing.Technical service personnel requested contact information for infectious disease doctor who first notified customer and attempted to make contact.Form 3500 was sent.The following information was obtained on (b)(6) 2017 from infectious disease doctor: patient and sibling were taken to customer facility where they were admitted and tested for stool pathogens.Both children were tested for ehec and campylobacter; results for both tests were reported as 'negative'.Customer facility uses immunocard stat! ehec and culture for campylobacter.Both childred were diagnosed with hemolytic uremic syndrome (hus) from a combination of different laboratories and were transferred to alternate facility.Alternate facility reported to use verigene enteric pathogens (ep) for testing.Sibling was treated and released.

Brand Name
IMMUNOCARD STAT! EHEC
Common Device Name
E. COLI SEROLOGICAL REAGENT
Manufacturer (Section D)
MERIDIAN BIOSCIENCE, INC.
3471 river hills drive
cincinnati OH 45244
MDR Report Key6906530
Report Number1524213-2017-00001
Device Sequence Number19197647
Product Code GMZ
UDI-Device Identifier00840733101366
UDI-Public(01)00840733101366(17)20180914(01)HC08225
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K062546
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Technologist
Type of Report Initial
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Medical Technologist
Device Expiration Date09/14/2018
Device Model Number751630
Device Catalogue Number751630
Device Lot NumberHC08225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age4 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2017
Initial Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age3 YR
Patient Weight14